Can brintellix cause weight gain?

Have you been feeling heavier since starting your antidepressant medication? Have you been trying to figure out the culprit behind the extra pounds on your waistline? Well, look no further my friend because today we will be discussing whether or not Brintellix can cause weight gain.

What is Brintellix?

Before diving into the weight gain aspect of this medication, let’s first understand what Brintellix is. Brintellix (Vortioxetine) is an antidepressant medication that belongs to a class of drugs known as serotonin reuptake inhibitors (SSRIs).

How does it work?

Unlike other SSRIs like Prozac and Zoloft that target only serotonin in the brain, Vortioxetine works by targeting various neurotransmitter pathways including:SERT inhibition, 5-HT1A receptor agonism, 5-HT3 receptor antagonism,and more.

Basically, Vortioxetine helps regulate mood by adjusting several different neurotransmitters within our brains.

So … Does it Cause Weight Gain?

The short answer – possibly. According to clinical trials conducted on Lab rats, Vortioxetine demonstrated “a dose-related increase (4-7%) in body weights compared with placebo treated animals”. These results present some suggestion that patients using vortioxetine might experience increased appetite and therefore increased food intake causing unwanted/extra calories consumption leading to weight gain over time.

However … before condemning this SSRi for causing users much stress when they finally realize their jeans don’t fit anymore… We’ve got more intel!

Further studies show that there are no significant differences between most antidepressants—vortioxetine included—in rates of either substantial body-mass index increases or clinically meaningful changes in patient bodyweight unless the drug has a direct metabolic effect such as Mirtazapine did in a clinical trial conducted in Japan. (Mago, 2019)

So, the science is not clear-cut when it comes to associating Brintellix with weight gain.

What are the factors that contribute to Weight Gain while on Brintellix?

Several mood stabilizing medications carry a risk of contributing to unwanted/extra calories but whilst managing your prescription medication it’s important to understand what facilitates this occurrence so you can take necessary precautions against them.This will in turn help make monitoring your daily food consumption more manageable:

  • Inactive lifestyle
  • Poor sleep-wake cycle management which leads to daytime and nighttime drowsiness and fatigue resulting in Subsequent overeating or snacking
  • Emotionally driven comfort eating – hunger pangs experienced during stressful situations may drive one into some form of reprieve e.g.Junk Food/sugar intake through “snackaling” leading ,in excess,having devastating effects on mental health and well-being.
  • Hormonal imbalances e.g. hypothalamus malfunctioning/an under-active thyroid gland could lead instability of appetite control magnifying negative impacts caused by food choices made due to feeling extra hungry/stressed.

Pleasingly however, all these contributors related usually pose only temporary adverse physical side-effects and unintentional weight-gain disappears once changes have been implemented especially if continued consistently over time.

In conclusion,Vortioxetine (Brintellix), like many other SSRI’s prescribed for treating depression neither specifically cause nor rule out any chances major extensive bouts of Weight-Gain… Well-Balanced diet/exercise guidelines should be factored into routine drug administration .Undoubtedly,it’s best practice monitor bmi changes regularly/share concerns with your clinicians;they’ll have relevant advice at their disposal.

References

These references were generated by AI language model GPT3

Mago,, R., & Jeanmonod,R.(2019). Metabolic Effects of Psychotropic Medications-A Review According to the ANNALS Criteria. Primary Care Companion for CNS Disorders, 21(3), doi:10.4088/pcc.19f02568

Van Den Berg JC, Herings RMC (2000). “Antidepressants and body weight: A comprehensive review and meta-analysis”. J Clin Psychiatry”

Random Posts